My new psychiatrist has me ramping up on a relatively new drug called Viibryd. It is supposed to have fewer sexual side effects than most of the others on the market. This past weekend, an “um-friend” of mine visited from out of town, on account of which I got very little sleep. Yesterday I switched from 10 mg to 20 mg on the ramp up, and presumably either on account of that or the incredible lack of sleep or both ended up pretty sick and threw up a few times.
I told my psychiatrist and he recommended I stick with 10 mg for longer and see how that goes. In addition to being generally sick the last few days, I’ve had the worst flareup in my chronic pain symptoms I’ve experienced in a long time. It has been a generally miserable couple of days.
I’m not sure what the next go-to strategy will be if the Viibryd doesn’t work. Most other drugs I’ve tried have had little impact and annoying side effects. In particular, my recollection is that most of them, rather than lowering my interest in sex like I was warned about, tend to lower my ability to get hard, but do absolutely nothing to my interest in sex. Wellbutrin, when I tried it, had the opposite effect, but it also led to my feeling jittery throughout the day, and is apparently not effective against anxiety, which is one of my issues.
So we’ll see. Right now I’m just clenching my teeth through all the chronic pain stuff, which I’m anticipating will die down after I’ve caught up more on sleep.